Alert archive / California / Red Flag Warnings in 2018
Red Flag Warning 2, NWS Hanford, CA
NWS Hanford, CA issued this red flag warning at Nov 7, 2018, 12:23 PM PST. It took effect at Nov 8, 2018, 12:00 PM PST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2018, 12:23 PM PST (20:23 UTC)
- In effect from
- Nov 8, 2018, 12:00 PM PST
- Expired
- Nov 9, 2018, 10:00 PM PST
- In force
- 34 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
878 WWUS86 KHNX 072023 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 1223 PM PST Wed Nov 7 2018 ...A Red Flag Warning is in effect for the Sequoia National Forest in Tulare County and the Kern County mountains from Thursday afternoon through Saturday afternoon... .A cold frontal passage on Thursday will bring in a much drier air mass Thursday and Friday. Minimum relative humidities will be in the single digits in many locations with poor overnight recoveries on Thursday Night. Gusty canyon winds in the wake of the cold front Thursday through Friday morning will heighten the fire danger in this region. CAZ295-297-080500- /O.UPG.KHNX.FW.A.0002.181108T2000Z-181111T0000Z/ /O.NEW.KHNX.FW.W.0002.181108T2000Z-181110T0600Z/ Kern County Mountains-Tulare County Mountains- 1223 PM PST Wed Nov 7 2018 ...RED FLAG WARNING IN EFFECT FROM NOON THURSDAY TO 10 PM PST FRIDAY FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 295 AND 297... The National Weather Service in Hanford has issued a Red Flag Warning, which is in effect from noon Thursday to 10 PM PST Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...The Kern County Mountains and the Sequoia National Forest in Tulare County. * WIND...East 15-25 mph with local gusts to 40 mph in east to west oriented canyons Thursday afternoon through Friday morning. Winds will decrease by Friday evening. * HUMIDITY...Minimum values of 4 to 10 percent. Maximum values of 15 to 25 percent are possible in several locations each night. * IMPACTS...The combination of very dry fuels, gusty winds and low humidities can create a hazardous environment for the ignition and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ DS
9 follow-up statements
536 WWUS86 KHNX 072042 AAA RFWHNX URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Hanford CA 1242 PM PST Wed Nov 7 2018 ...A Red Flag Warning is in effect for the Sequoia National Forest in Tulare County and the Kern County mountains from Thursday afternoon through Friday evening... .A cold frontal passage on Thursday will bring in a much drier air mass Thursday and Friday. Minimum relative humidities will be in the single digits in many locations with poor overnight recoveries on Thursday Night. Gusty canyon winds in the wake of the cold front Thursday through Friday morning will heighten the fire danger in this region. CAZ295-297-080500- /O.CON.KHNX.FW.W.0002.181108T2000Z-181110T0600Z/ Kern County Mountains-Tulare County Mountains- 1242 PM PST Wed Nov 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO 10 PM PST FRIDAY FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 295 AND 297... * AFFECTED AREA...The Kern County Mountains and the Sequoia National Forest in Tulare County. * WIND...East 15-25 mph with local gusts to 40 mph in east to west oriented canyons Thursday afternoon through Friday morning. Winds will decrease by Friday evening. * HUMIDITY...Minimum values of 4 to 10 percent. Maximum values of 15 to 25 percent are possible in several locations each night. * IMPACTS...The combination of very dry fuels, gusty winds and low humidities can create a hazardous environment for the ignition and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ DS
657 WWUS86 KHNX 080350 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 750 PM PST Wed Nov 7 2018 ...A Red Flag Warning is in effect for the Sequoia National Forest in Tulare County and the Kern County mountains from Thursday afternoon through Friday evening... .A cold frontal passage on Thursday will bring in a much drier air mass Thursday and Friday. Minimum relative humidities will be in the single digits in many locations with poor overnight recoveries on Thursday Night. Gusty canyon winds in the wake of the cold front Thursday through Friday morning will heighten the fire danger in this region. CAZ295-297-081200- /O.CON.KHNX.FW.W.0002.181108T2000Z-181110T0600Z/ Kern County Mountains-Tulare County Mountains- 750 PM PST Wed Nov 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO 10 PM PST FRIDAY FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 295 AND 297... * AFFECTED AREA...The Kern County Mountains and the Sequoia National Forest in Tulare County. * WIND...East 15-25 mph with local gusts to 40 mph in east to west oriented canyons Thursday afternoon through Friday morning. Winds will decrease by Friday evening. * HUMIDITY...Minimum values of 4 to 10 percent. Maximum values of 15 to 25 percent are possible in several locations each night. * IMPACTS...The combination of very dry fuels, gusty winds and low humidities can create a hazardous environment for the ignition and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
364 WWUS86 KHNX 081130 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 330 AM PST Thu Nov 8 2018 ...A Red Flag Warning is in effect for the Sequoia National Forest in Tulare County and the Kern County mountains from this afternoon through Friday evening... .A cold frontal passage on today will bring in a much drier air mass. Minimum relative humidities will be in the single digits in many locations with poor overnight recoveries tonight. Gusty canyon winds in the wake of the cold front Today through Friday morning will heighten the fire danger in this region. CAZ295-297-082000- /O.CON.KHNX.FW.W.0002.181108T2000Z-181110T0600Z/ Kern County Mountains-Tulare County Mountains- 330 AM PST Thu Nov 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PST FRIDAY FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 295 AND 297... * AFFECTED AREA...The Kern County Mountains and the Sequoia National Forest in Tulare County. * WIND...East 15-25 mph with local gusts to 40 mph in east to west oriented canyons Thursday afternoon through Friday morning. Winds will decrease by Friday evening. * HUMIDITY...Minimum values of 4 to 10 percent. Maximum values of 15 to 25 percent are possible in several locations each night. * IMPACTS...The combination of very dry fuels, gusty winds and low humidities can create a hazardous environment for the ignition and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Molina
164 WWUS86 KHNX 081946 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 1146 AM PST Thu Nov 8 2018 ...A Red Flag Warning is in effect for the Sequoia National Forest in Tulare County and the Kern County mountains from this afternoon through Friday evening... .A cold frontal passage on today will bring in a much drier air mass. Minimum relative humidities will be in the single digits in many locations with poor overnight recoveries tonight. Gusty canyon winds in the wake of the cold front today through Friday morning will heighten the fire danger in this region. CAZ295-297-090400- /O.CON.KHNX.FW.W.0002.181108T2000Z-181110T0600Z/ Kern County Mountains-Tulare County Mountains- 1146 AM PST Thu Nov 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 295 AND 297... * AFFECTED AREA...The Kern County Mountains and the Sequoia National Forest in Tulare County. * WIND...East 15-25 mph with local gusts to 40 mph in east to west oriented canyons this afternoon through Friday morning. Winds will decrease by Friday evening. * HUMIDITY...Minimum values of 4 to 10 percent. Maximum values of 15 to 25 percent are possible in several locations each night. * IMPACTS...The combination of very dry fuels, gusty winds and low humidities can create a hazardous environment for the ignition and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ DS
444 WWUS86 KHNX 090344 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 744 PM PST Thu Nov 8 2018 ...A Red Flag Warning is in effect for the Sequoia National Forest in Tulare County and the Kern County mountains through Friday evening... .A cold frontal passage today has brought a much drier air mass. Minimum relative humidities will be in the single digits in many locations with poor overnight recoveries tonight. Gusty canyon winds in the wake of the cold front today through Friday morning will heighten the fire danger in this region. CAZ295-297-091145- /O.CON.KHNX.FW.W.0002.000000T0000Z-181110T0600Z/ Kern County Mountains-Tulare County Mountains- 744 PM PST Thu Nov 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 295 AND 297... * AFFECTED AREA...The Kern County Mountains and the Sequoia National Forest in Tulare County. * WIND...East 15-25 mph with local gusts to 40 mph in east to west oriented canyons through Friday morning. Winds will decrease by Friday evening. * HUMIDITY...Minimum values of 4 to 10 percent. Maximum values of 15 to 25 percent are possible in several locations each night. * IMPACTS...The combination of very dry fuels, gusty winds and low humidities can create a hazardous environment for the ignition and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Andersen
794 WWUS86 KHNX 091132 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 332 AM PST Fri Nov 9 2018 ...A Red Flag Warning remains in effect for the Sequoia National Forest in southeast Tulare County and the Kern County mountains today into early tonight... .A dry air mass in place coupled with gusty northeast to east winds will be responsible for critical fire weather conditions in the Kern County mountains and in Sequoia National Forest in southeast Tulare County today into early tonight. CAZ295-297-091945- /O.CON.KHNX.FW.W.0002.000000T0000Z-181110T0600Z/ Kern County Mountains-Tulare County Mountains- 332 AM PST Fri Nov 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PST FOR CRITICAL FIRE WEATHER CONDITIONS IN FIRE WEATHER ZONES 295 AND 297... * AFFECTED AREA...The Kern County Mountains and the Sequoia National Forest in southeast Tulare County. * WIND...Northeast to east at 15 to 25 mph, with localized gusts near 40 mph in east-west oriented canyons. * HUMIDITY...Minimum values of 4 to 10 percent. * IMPACTS...The combination of very dry fuels, gusty winds, and low humidities can create a hazardous environment for the ignition and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ BS
907 WWUS86 KHNX 091936 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 1136 AM PST Fri Nov 9 2018 ...A Red Flag Warning remains in effect for the Sequoia National Forest in southeast Tulare County and the Kern County mountains today into early tonight... .A dry air mass in place coupled with gusty northeast to east winds will be responsible for critical fire weather conditions in the Kern County mountains and in Sequoia National Forest in southeast Tulare County today into early tonight. CAZ295-297-100345- /O.CON.KHNX.FW.W.0002.000000T0000Z-181110T0600Z/ Kern County Mountains-Tulare County Mountains- 1136 AM PST Fri Nov 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS IN FIRE WEATHER ZONES 295 AND 297... * AFFECTED AREA...The Kern County Mountains and the Sequoia National Forest in southeast Tulare County. * WIND...Northeast to east at 15 to 25 mph, with localized gusts near 40 mph in east-west oriented canyons. * HUMIDITY...Minimum values of 4 to 10 percent. * IMPACTS...The combination of very dry fuels, gusty winds, and low humidities can create a hazardous environment for the ignition and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
342 WWUS86 KHNX 100331 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 731 PM PST Fri Nov 9 2018 ...A Red Flag Warning remains in effect for the Sequoia National Forest in southeast Tulare County and the Kern County mountains through early tonight... .A dry air mass in place coupled with gusty northeast to east winds will be responsible for critical fire weather conditions in the Kern County mountains and in Sequoia National Forest in southeast Tulare County into early tonight. CAZ295-297-100600- /O.CON.KHNX.FW.W.0002.000000T0000Z-181110T0600Z/ Kern County Mountains-Tulare County Mountains- 731 PM PST Fri Nov 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS IN FIRE WEATHER ZONES 295 AND 297... * AFFECTED AREA...The Kern County Mountains and the Sequoia National Forest in southeast Tulare County. * WIND...Northeast to east at 15 to 25 mph, with localized gusts near 40 mph in east-west oriented canyons. * HUMIDITY...Minimum values of 4 to 10 percent. * IMPACTS...The combination of very dry fuels, gusty winds, and low humidities can create a hazardous environment for the ignition and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
276 WWUS86 KHNX 100600 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 1000 PM PST Fri Nov 9 2018 CAZ295-297-100700- /O.EXP.KHNX.FW.W.0002.000000T0000Z-181110T0600Z/ Kern County Mountains-Tulare County Mountains- 1000 PM PST Fri Nov 9 2018 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PST THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS IN FIRE WEATHER ZONES 295 AND 297... Winds continue to diminish across the area. However, conditions remain very dry for elevated fire danger. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Nov 7, 3:36 AM PST, 8 hours 47 minutes earlier.
Area forecast discussion, Nov 7, 3:36 AM PST, 8 hours 47 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 336 AM PST Wed Nov 7 2018 .SYNOPSIS...Dry weather will continue for the next several days as an area of high pressure over the Eastern Pacific remains in control. A drier air mass will settle over the region later this week. This will heighten the fire danger over the Kern county mountains and allow for colder overnight temperatures over the district this weekend. && .DISCUSSION... Clear and dry conditions continue across central CA due a persistent NW flow in between a ridge in the EPac and a trough towards the interior PacNW. This pattern will continue today with Little change expected from yesterday. Some changes take place Thursday across central CA as an upper level trough in the Pacific NW dives south along the east side of the ridge. This will bring a colder airmass into the Great Basin allowing a surface high to develop. The flow will turn to offshore Thursday with Santa Ana wind conditions developing across S CA into Friday. The offshore winds will downslope off the mountains resulting in dry conditions starting Thursday and continuing through the weekend. Models indicate the stronger offshore winds across the Kern County Mountains and high desert Thursday afternoon through midday Friday. This will bring a high fire danger over much of the district but especially towards the Tehachapi Mountains. East to west oriented canyons of Kern county will receive local wind gusts of up to 40 mph before diminishing Friday. Gusty east winds could deliver this drier air into the south end of the San Joaquin Valley Thursday as well. Additionally, this air mass will be the coldest so far this season to invade the Kern county desert. Model guidance is forecasting minimum temperatures in the low to mid 20s over part of the desert Friday night and Saturday night. This colder, drier air mass may also bleed westward in modified form Friday into the weekend. So do not be surprised to see some morning frost in the normally colder spots of the San Joaquin Valley Saturday and Sunday. Minimum temperatures could be as low as the lower 30s in the coldest valley locations each of these mornings. By late in the weekend, the Eastern Pacific ridge will begin building towards the West coast. While another upper low moves through the Great Basin area Sunday. The trough and colder air will remain further east but will bring another round of offshore wind flow across south and central CA into early next week. Wind mixing should mitigate freezing temperature in the Kern county desert monday. Warming trend for the remainder of next week as long range models forecast this ridge to shift inland over the west coast. && .AVIATION... Local MVFR conditions will persist in the vicinity of the Alder Fire in Tulare County due to smoke and haze. In addition, MVFR visibilities are likely in portions of the Central California interior late tonight into early Wednesday morning due to haze. Outside of these circumstances, VFR conditions will prevail for at least the next 24 hours. && .AIR QUALITY ISSUES... On Wednesday November 7 2018... Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Fresno... Kern... Sequoia National Park and Forest and Tulare Counties. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Fire Weather Watch from Thursday afternoon through Saturday afternoon CAZ295-297-298. Hard Freeze Watch from late Friday night through Sunday morning CAZ098-099. && public...MV avn/fw...Molina synopsis...MV weather.gov/hanford
Nearby
Red Flag Warnings in California, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.